MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISC XS CONDYLE KIT W ALIGN; ELBOW, PROSTHESIS

ZIMMER BIOMET, INC. DISC XS CONDYLE KIT W ALIGN; ELBOW, PROSTHESIS
Model Number 114991
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Metal Related Pathology (4530)
Date of Event 05/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical products: disc xs hum 3.5x84mm lt flange cat: cp561029 lot: 0338770.Source foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up report will be submitted.Product not returned.
 
Event or Problem Description
It was reported a patient underwent an initial elbow arthroplasty.Subsequently, due to fracture of distal humerus bone, revision surgery was performed.During the surgery, condyle screws came out easily, therefore, the surgeon assumed that metallosis may have occurred between the implant and the screws.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned products confirmed that there is no discoloration to the male or female threads as they do show signs of wear.Dimensional analysis was performed on the threads.The hexalobular condyle locking screws of the print shows major thread both were in tolerance.The humeral flanged elbow thru diameter of two thread holes were measured.The pin passed all the way thru the two threaded holes.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined for why the humerus bone fractured.As for the the screws being easily removed during the revision surgery, no device problem was identified that would have caused or contributed to the reported event.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g7, h1, h2, h10 per previous investigation, this product did not cause or contribute to the event.This report will be investigated under medwatch: 0001825034-2022-01563.This report will be considered not reportable.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DISC XS CONDYLE KIT W ALIGN
Common Device Name
ELBOW, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14932852
Report Number0001825034-2022-01562
Device Sequence Number12491323
Product Code JDC
UDI-Device Identifier00880304469365
UDI-Public(01)00880304469365(17)260301(10)229300
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090473
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model Number114991
Device Catalogue Number114991
Device Lot Number229300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer08/03/2022
10/21/2022
11/02/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date08/25/2022
10/26/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale